News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Coming off 300 mg Effexor XR


 cbb1989 - Wed Mar 05, 2008 9:52 pm

I have been on Effexor XR for about 5 years. 3 years ago my physician increased my dosage from 150 mg to 300 mg.

Under my doctors care I am in the process of coming off Effexor XR and am going through what I think are "withdrawals". I feel awful. My lips and tongue are tingling. I am dizzy. I am not able to stay awake. I have extreme aches and pains in my legs and arms. Cannot quench my thirst. Is this normal and how long will this last? I have been in bed for the last 2 days.

My dose schedule has been:

150 mg once a day for 5 days
75 mg once a day for 5 days
37.5 mg once a day for 5 days
37.5 mg every other day for 2 doses
37.5 mg every third day for 2 doses
stop

I am currently on my last dose of 75 mg.

Thank you for your time.
 Dr. K. Eisele - Mon Mar 10, 2008 10:22 pm

User avatar Dear cbb1989:

Unfortunately, predicting who will have a difficult withdrawal from Effexor XR is not possible. Since you are already so uncomfortable, it would be a good idea to call your physician to ge a new discontinuation schedule that is slower. Some people have to go slower than others.

Best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here